MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802080
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the actual device will not return.Patient information was reported as unknown; therefore, section a of this report is blank.Multiple attempts have been made to obtain additional event details.To date, no further information has been provided.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactually inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the ifu warnings, · manipulate the zipwire hydrophilic guidewire slowly and carefully in the urinary system while confirming the behavior and location of the wire's tip under fluoroscopy.Excessive manipulation of the zipwire hydrophilic guidewire without fluoroscopic confirmation may result in perforation or trauma of the linings or associated tissues, channels, or ducts.If any resistance is felt or if the tip's behavior and/or location seem improper, stop manipulating the wire and/or catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the zipwire hydrophilic guidewire's tip, damage to the catheter, or damage to the urinary system.If necessary, remove the zipwire hydrophilic guidewire and ancillary device or scope as a complete unit to avoid complications at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that procedural and/or handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: procedure was pcnl.Wire broke inside patient's kidney.Rep was not present during time of event.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue? according to information given, physician tried to remove broken piece of wire what is the next course of action? replaced.Product patient present at time of event? yes.Patient complications: renal/ kidney issues in the physician's opinion, did the device or procedure cause or contribute to the patient complication? yes.Please describe the way in which the device or procedure caused or contributed to the patient complication? wire broke inside kidney and physician needed to retrieve it.Medical or surgical interventions: yes.Patient admitted to hospital beyond the standard of care: unknown.Patient outcome: unknown.Information from distributor's report: was issue present upon opening package? no.Is future explant or revision scheduled? unknown.Why is the device unavailable for return? implanted.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake region medical
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez,, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key24681555
Report Number9680001-2026-00011
Device Sequence Number21264074
Product Code EYA
UDI-Device Identifier00816349011788
UDI-Public(01)00816349011788(17)280812(10)JZ10090406
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM0066802080
Device Catalogue NumberM0066802080
Device Lot NumberJZ10090406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown